It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-27-2012, 01:21 AM   #1
Newbie
(female)
 
Join Date: May 2012
Location: Ocala, FL (Marion County)
Posts: 8
cindy0824 HB User
Alendronate & Joint/Muscle Pain

Has anyone experienced joint &/or muscle pain after stopping Alendronate? I took it for approximately 4 years and had no side effects while taking it. I was recently told I could stop the Alendronate because my T-scores were good. Shortly after stopping the medication, I began to have severe muscle/joint pain that came out of nowhere and it has continued for the past 3+ weeks. It is so severe that I do not sleep well. Moving an arm or leg is torture. It now takes me 10-20 minutes to get out of bed in the AM and that's after doing a lot of stretching. Then I can finally swing my legs over the side of the bed. I can hardly walk when I do stand up. I shuffle around for the 1st half hour! Almost every joint and muscle in my body locks up tight and hurts (as if I have rigor mortis). It does get a little better as I move throughout the day, but gets worse if I sit still for any length of time. It never goes away. I went from being an active, healthy 57 year old to barely being able to function and get through the day. The only thing that has changed since this all started is that I stopped taking Alendronate. At first, I thought I had contracted Lymes Disease or I had Rheumatoid Arthritis that appeared pretty much overnight. Then I read that people sometimes experience these symptoms while they are taking Alendrondate. I'm wondering if anyone else who has stopped taking Alendronate has experienced this. And if so, how long did it take for this to go away (if it went away at all). I'm starting to freak out that I've done some permanent damage by taking this medication and hope these are not lifelong symptoms that I will be left with. I feel like I'm 300 years old!! Can anyone help me with this? How long might I expect to feel like this? I've read that people, after a year of being off this medication, are still having these types of side effects!

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!